Alert archive / Florida / Red Flag Warnings in 2025
Red Flag Warning 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 17, 2025, 2:54 AM EDT for 13 counties in Florida. It took effect at Mar 17, 2025, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2025, 2:54 AM EDT (06:54 UTC)
- In effect from
- Mar 17, 2025, 12:00 PM EDT
- Expired
- Mar 17, 2025, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Citrus County, FL, DeSoto County, FL, Hardee County, FL, Hernando County, FL, Highlands County, FL, Hillsborough County, FL, Lee County, FL, Manatee County, FL, Pasco County, FL, Polk County, FL, Sarasota County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 32 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 6.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
007 WWUS82 KTBW 170654 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 254 AM EDT Mon Mar 17 2025 ...CRITICALLY LOW HUMIDITY WITH GUSTY WINDS WILL RESULT IN ELEVATED FIRE DANGER... .The National Weather Service in Ruskin has issued a Fire Weather Warning for low humidity and gusty northwest winds. FLZ043-052-056-057-061-242-248-249-251-255-260-262-265-180000- /O.NEW.KTBW.FW.W.0002.250317T1600Z-250318T0000Z/ Sumter-Polk-Hardee-Highlands-DeSoto-Inland Citrus-Inland Hernando- Inland Pasco-Inland Hillsborough-Inland Manatee-Inland Sarasota- Inland Charlotte-Inland Lee- 254 AM EDT Mon Mar 17 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR INTERIOR PORTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA... The National Weather Service in Tampa Bay Ruskin has issued a Red Flag Warning, which is in effect from noon today to 8 PM EDT this evening. * AFFECTED AREA...Sumter, Polk, Hardee, Highlands, DeSoto, Inland Citrus, Inland Hernando, Inland Pasco, Inland Hillsborough, Inland Manatee, Inland Sarasota, Inland Charlotte and Inland Lee. * TIMING...From noon today to 8 PM EDT this evening. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 26 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 16, 8:58 PM EDT, 5 hours 56 minutes earlier.
Area forecast discussion, Mar 16, 8:58 PM EDT, 5 hours 56 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
858 PM EDT Sun Mar 16 2025
...New UPDATE, AVIATION...
.UPDATE...
Issued at 855 PM EDT Sun Mar 16 2025
No changes made to forecast grids as remaining showers/isolated
storms are adequately captured by existing forecast. Remaining
convection will exit our area to the south and east overnight with
cooler drier air filtering into the state. Dry conditions coupled
with breezy conditions on Monday may lead to some fire weather
concerns, otherwise cooler temps are expected with Monday
afternoon highs in the upper 60s to lower 70s followed by Monday
night lows dropping into the 40s to near 50 degrees. Hazardous
conditions continue for beachgoers through Monday with a High Risk
of Rip Currents.
&&
.DISCUSSION...
Issued at 257 PM EDT Sun Mar 16 2025
Synoptic, non-convective winds out ahead of the line of storms today
have been impressive with a few areas gusting over 40mph. The storms
moving over the nature coast currently have remained below severe
criteria. However, the severe threat has not completely diminished
and the possibility of damaging winds and a couple tornadoes
still exists. Frequent lightning, heavy rainfall, and gusty winds
have already been observed as these storms move onshore. Remain
vigilant as this line of storms continues south. The threat will
lessen as it moves over southwest Florida later tonight.
Tomorrow a surface high will build back into the area as the
remaining frontal boundary pushes out. Winds will remain elevated as
the pressure gradient between these features remains tight. Dry
air will also filter in dropping dew points and humidity which
will increase the fire threat for the area. Temperatures will also
briefly drop with many waking up in the 40s again on Tuesday
morning. However the 80s return by mid week. Another, weak frontal
system moves over the area Thursday, but is expected to come and
go without much notice besides an increase in winds and a dip in
temperature and dew points.
&&
.AVIATION...
(00Z TAFS)
Issued at 740 PM EDT Sun Mar 16 2025
Gusty conditions continue across terminals through the period as a
cold front pushes across the state followed by high pressure
building in, with SW winds veering to NW tonight into Monday
morning. Lingering showers diminish from north to south, likely
clearing all terminals to the south by 04Z, with any lingering
sub-VFR conditions returning to VFR by 05-06Z.
&&
.MARINE...
Issued at 257 PM EDT Sun Mar 16 2025
Hazardous marine conditions expected as a line of storms continues
to move over the waters and winds remain elevated through Tuesday
afternoon. Small craft advisory and rip current statements remain in
place for the duration.
&&
.FIRE WEATHER...
Issued at 257 PM EDT Sun Mar 16 2025
Fire weather concerns will increase tomorrow as dry air moves
through and winds remain elevated. Dry air sticks around through
Wednesday, however winds will decrease Tuesday and remain low
Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 59 66 51 77 / 40 0 0 0
FMY 64 73 49 80 / 40 0 0 0
GIF 59 70 47 77 / 70 0 0 0
SRQ 60 68 52 78 / 50 0 0 0
BKV 52 66 41 78 / 30 0 0 0
SPG 61 66 55 75 / 40 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday morning for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 8 AM EDT Tuesday for Charlotte Harbor
and Pine Island Sound-Coastal waters from Bonita Beach to
Englewood FL out 20 NM-Coastal waters from Englewood to
Tarpon Springs FL out 20 NM-Coastal waters from Tarpon
Springs to Suwannee River FL out 20 NM-Tampa Bay waters-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to
60 NM.
&&
UPDATE/AVIATION...Hurt
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Pearce
DECISION SUPPORT...Hubbard/Hurt
CLIMATE...HubbardIn the hours before
Local storm report, Mar 16, 10:05 PM EDT, 4 hours 49 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Tampa Bay Ruskin FL
1005 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM Marine Tstm Wind 1 SSE Cedar Key 29.14N 83.03W
03/16/2025 M34 MPH GMZ850 FL Buoy
Buoy station CKYF1 Cedar Key, FL.
0212 PM Non-Tstm Wnd Gst 1 WNW Sarasota 27.34N 82.56W
03/16/2025 M40 MPH GMZ853 FL Mesonet
Mesonet station XSRB Sarasota Bay Marker 17.
0609 PM Non-Tstm Wnd Gst 6 NNW Anna Maria Island 27.61N 82.76W
03/16/2025 M43 MPH GMZ853 FL Mesonet
Mesonet station XEGM Egmont Channel.
0609 PM Tstm Wnd Gst 6 NNW Anna Maria Island 27.61N 82.76W
03/16/2025 M43 MPH GMZ853 FL Mesonet
Mesonet station XEGM Egmont Channel.
0130 PM Non-Tstm Wnd Gst 7 NW Palmetto 27.60N 82.65W
03/16/2025 M42 MPH GMZ830 FL Mesonet
Mesonet station XSKY Skyway Fishing Pier.
0646 PM Waterspout 5 NNW Palmetto 27.59N 82.61W
03/16/2025 GMZ830 FL Trained Spotter
Spotter report of a waterspout in the south
end of Tampa Bay near I-275.
1020 AM Non-Tstm Wnd Gst 1 SSW Sarasota Bradento 27.38N 82.56W
03/16/2025 M41 MPH Sarasota FL Mesonet
Mesonet station 0128W 1.1 SW Sarasota
Bradenton (WeatherSTEM).
1230 PM Non-Tstm Wnd Gst 2 NNE Belleair 27.96N 82.80W
03/16/2025 M40 MPH Pinellas FL Mesonet
Mesonet station FW8592 Seminole.
1254 PM Non-Tstm Wnd Gst 2 NW Seminole 27.86N 82.80W
03/16/2025 M44 MPH Pinellas FL Mesonet
Mesonet station AS052 Seminole.
0102 PM Non-Tstm Wnd Gst 2 WNW Feather Sound 27.91N 82.69W
03/16/2025 M47 MPH Pinellas FL ASOS
ASOS station KPIE St Pete-Clearwater Intl.
0102 PM Non-Tstm Wnd Gst 2 WNW Feather Sound 27.91N 82.69W
03/16/2025 M47 MPH Pinellas FL ASOS
ASOS station KPIE St Pete-Clearwater Intl.
0120 PM Non-Tstm Wnd Gst 2 SW Highpoint 27.89N 82.74W
03/16/2025 M40 MPH Pinellas FL Mesonet
Mesonet station 1443W Largo Fire Rescue
Station 38.
0540 PM Tstm Wnd Gst 1 E Baskin 27.89N 82.79W
03/16/2025 M39 MPH Pinellas FL Mesonet
Mesonet station 0503W 1.2 SW Largo
(WeatherSTEM).
0714 PM Funnel Cloud 4 S Zephyrhills 28.18N 82.17W
03/16/2025 Pasco FL Public
Funnel Cloud reported in Zephyrhills.
1204 PM Non-Tstm Wnd Gst 1 S Whitfield 27.40N 82.57W
03/16/2025 M44 MPH Manatee FL ASOS
ASOS station KSRQ Sarasota Bradenton Intl.
0210 PM Non-Tstm Wnd Gst 1 S Whitfield 27.40N 82.57W
03/16/2025 M45 MPH Manatee FL ASOS
ASOS station KSRQ Sarasota Bradenton Intl.
0130 PM Non-Tstm Wnd Gst 1 W Tampa International 27.98N 82.53W
03/16/2025 M40 MPH Hillsborough FL Mesonet
Mesonet station 1829W FSWN Tampa Intl Apt.
0429 PM Funnel Cloud 2 ESE Royal Highlands 28.63N 82.50W
03/16/2025 Hernando FL Trained Spotter
Spotter on the Suncoast Parkway in
Brooksville saw a funnel cloud about 7 to 8
miles north of his location but could not
see if it made it to the ground. Location
estimated by radar.
&&The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 8:10 PM EDT | Special Weather Statement | TBW | Polk | 35 min |
Nearby
Red Flag Warnings in Florida, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.